Alert archive / Kansas / Special Weather Statements in 2020
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Apr 23, 2020, 5:21 PM CDT for Pratt County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2020, 5:21 PM CDT (22:21 UTC)
- Expired
- Apr 23, 2020, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Dodge City, KS
County Pratt County, KS
The radar
The Dodge City radar (KDDC), 89 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2530 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410 WWUS83 KDDC 232221 SPSDDC Special Weather Statement National Weather Service Dodge City KS 521 PM CDT Thu Apr 23 2020 KSZ079>081-232245- Pratt KS-Kiowa KS-Edwards KS- 521 PM CDT Thu Apr 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA...SOUTHEASTERN EDWARDS AND NORTHWESTERN PRATT COUNTIES UNTIL 545 PM CDT... At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near Hopewell, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Byers and Hopewell. LAT...LON 3770 9906 3780 9905 3781 9880 3768 9882 TIME...MOT...LOC 2221Z 272DEG 17KT 3776 9896 $$ TATRO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Apr 23, 1:21 PM CDT, 4 hours earlier.
Area forecast discussion, Apr 23, 1:21 PM CDT, 4 hours before
Area Forecast Discussion National Weather Service Dodge City KS Issued by National Weather Service Goodland KS 121 PM CDT Thu Apr 23 2020 ...Updated Long Term Section... .SHORT TERM...(Today through Saturday night) Issued at 100 PM CDT Thu Apr 23 2020 Today-Tonight: Isolated convection is anticipated to develop ~20Z this afternoon.. as small amplitude shortwave energy progresses southeastward from Eastern Colorado into Western Kansas in the presence of a relatively dry albeit marginally unstable airmass characterized by 7.5 C/km mid-level lapse rates, 250-500 J/kg mlcape, ~1000 J/kg dcape, and effective shear values on the order of 20-30 knots. In such an environment, expect convection to be multicellular in nature. With steep low-mid level lapse rates /inverted-V profiles/, 30-40 degree sfc dewpoint depressions and modest dcape -- isold instances of damaging winds will be possible in assoc/w the deepest updrafts -- mainly between 20-01Z. Friday-Saturday night: Expect intermittent chances for convection in assoc/w small amplitude waves in NW flow aloft, with the relative best chance during the afternoon and evening hours. .LONG TERM...(Sunday through Thursday) Issued at 120 PM CDT Thu Apr 23 2020 A northwest flow aloft regime continues Sunday through Thursday. Long range models show several quick moving disturbances traverse across southwest Kansas throughout the extended forecast period. An upper level ridge axis cross the CWA Sunday. Broad flow sits over the CONUS west of the Mississippi following the passing ridge axis. An amplifying trough moves from the northern Plains to Midwest Tuesday morning through Tuesday night. The GFS shows little direct impact to SW KS from the trough while the ECMWF has the base of the trough cross the CWA Tuesday. A ridge over the western U.S. moves into southwest Kansas Tuesday night. Models show the ridge axis crossing the central Plains Thursday. Surface low pressure crosses the central U.S. Monday night into Tuesday dragging behind a cold front. The cold front will pass through southwest Kansas Monday night into Tuesday morning. Most of the extended forecast period is dry with some scattered chances for thunderstorms associated with the cold front. Expect highs to range from the mid-70s to upper 80s and lows to range from the mid-40s to upper 50s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1233 PM CDT Thu Apr 23 2020 Isolated showers/thunderstorms will be possible late this afternoon (20-00Z), mainly at the DDC/HYS terminals. Otherwise, VFR conditions will rule through the TAF period. 10-15 knot westerly winds will prevail at all terminals this afternoon, becoming light/variable after sunset. Gusty/erratic winds can be expected invof any convection this afternoon. Winds will shift to the N and increase to 10-15 knots late tonight (07-10Z Fri), strengthening to 15-20 knots with gusts up to ~25 knots several hours after sunrise (~15Z Fri). && .PRELIMINARY POINT TEMPS/POPS... DDC 79 48 65 40 / 20 20 40 0 GCK 78 45 64 37 / 10 20 30 0 EHA 79 45 66 40 / 10 20 20 10 LBL 79 47 66 39 / 10 20 30 0 HYS 80 48 68 40 / 20 20 30 0 P28 81 52 68 43 / 20 20 40 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Vincent LONG TERM...Newman AVIATION...Vincent
Hazardous weather outlook, Apr 23, 10:47 AM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Dodge City KS Issued by National Weather Service Goodland KS 1047 AM CDT Thu Apr 23 2020 KSZ030-031-043>046-061>066-074>081-084>090-241600- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1047 AM CDT Thu Apr 23 2020 /947 AM MDT Thu Apr 23 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- An isolated thunderstorm or two will be possible mainly across portions of Stafford, Pratt, and Barber counties after 4 PM this afternoon. No severe weather is expected, however, dangerous cloud-to-ground lightning is a hazard with all thunderstorms. Day 1 Hazards ------------- * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc Vincent
In the hours before
Special weather statement, Apr 23, 3:32 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Dodge City KS
332 PM CDT Thu Apr 23 2020
KSZ080-089-232115-
Kiowa KS-Comanche KS-
332 PM CDT Thu Apr 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA...NORTHWESTERN
BARBER AND NORTHEASTERN COMANCHE COUNTIES UNTIL 415 PM CDT...
At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coldwater, moving east at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Coldwater, Wilmore and Lake Coldwater.
LAT...LON 3725 9937 3740 9936 3740 9901 3739 9901
3738 9900 3723 9900
TIME...MOT...LOC 2032Z 276DEG 22KT 3730 9928
TATROSpecial weather statement, Apr 23, 3:55 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Dodge City KS
355 PM CDT Thu Apr 23 2020
KSZ065-232130-
Pawnee KS-
355 PM CDT Thu Apr 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PAWNEE COUNTY UNTIL
430 PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ash Valley, moving east at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Larned.
LAT...LON 3819 9923 3827 9925 3833 9903 3826 9903
3826 9891 3816 9891
TIME...MOT...LOC 2055Z 251DEG 26KT 3824 9916
TATROSpecial weather statement, Apr 23, 4:23 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Dodge City KS 423 PM CDT Thu Apr 23 2020 KSZ066-232200- Stafford KS- 423 PM CDT Thu Apr 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STAFFORD COUNTY UNTIL 500 PM CDT... At 422 PM CDT, Doppler radar was tracking a strong thunderstorm near Radium, moving east at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Seward and Radium. LAT...LON 3815 9865 3815 9891 3826 9891 3826 9864 TIME...MOT...LOC 2122Z 273DEG 22KT 3824 9888 TATRO
Special weather statement, Apr 23, 4:50 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Dodge City KS 450 PM CDT Thu Apr 23 2020 KSZ066-232215- Stafford KS- 450 PM CDT Thu Apr 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STAFFORD COUNTY UNTIL 515 PM CDT... At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near Hudson, moving east at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hudson. LAT...LON 3808 9877 3819 9877 3823 9851 3807 9851 TIME...MOT...LOC 2149Z 272DEG 17KT 3813 9869 TATRO
Special weather statement, Apr 23, 5:11 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
511 PM CDT Thu Apr 23 2020
KSZ066-232230-
Stafford KS-
511 PM CDT Thu Apr 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL STAFFORD COUNTY
UNTIL 530 PM CDT...
At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near
Zenith, moving east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Zenith.
LAT...LON 3798 9861 3811 9860 3812 9847 3806 9847
3795 9848
TIME...MOT...LOC 2211Z 272DEG 17KT 3804 9851
TATROSpecial weather statement, Apr 23, 5:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 521 PM CDT Thu Apr 23 2020 KSZ079>081-232245- Pratt KS-Kiowa KS-Edwards KS- 521 PM CDT Thu Apr 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA...SOUTHEASTERN EDWARDS AND NORTHWESTERN PRATT COUNTIES UNTIL 545 PM CDT... At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near Hopewell, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Byers and Hopewell. LAT...LON 3770 9906 3780 9905 3781 9880 3768 9882 TIME...MOT...LOC 2221Z 272DEG 17KT 3776 9896 TATRO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:01 PM CDT | Special Weather Statement | DDC | Finney | 44 min |
| Apr 22, 7:02 PM CDT | Special Weather Statement | DDC | Ness | 43 min |
| Apr 22, 7:06 PM CDT | Special Weather Statement | DDC | Ness | 39 min |
| Apr 22, 7:42 PM CDT | Special Weather Statement | DDC | Grant, Gray, Haskell | 48 min |
| Apr 22, 7:44 PM CDT | Special Weather Statement | DDC | Hodgeman | 46 min |
| Apr 22, 8:14 PM CDT | Special Weather Statement | DDC | Ford | 46 min |
| Apr 22, 8:18 PM CDT | Special Weather Statement | DDC | Meade, Seward, Stevens | 27 min |
| Apr 22, 8:45 PM CDT | Special Weather Statement | DDC | Clark | 45 min |
| Apr 23, 3:02 PM CDT | Special Weather Statement | DDC | Ellis | 43 min |
| Apr 23, 3:05 PM CDT | Special Weather Statement | DDC | Rush | 40 min |
| Apr 23, 3:29 PM CDT | Special Weather Statement | DDC | Comanche | 46 min |
| Apr 23, 3:32 PM CDT | Special Weather Statement | DDC | Comanche | 43 min |
| Apr 23, 3:55 PM CDT | Special Weather Statement | DDC | Pawnee | 35 min |
| Apr 23, 4:23 PM CDT | Special Weather Statement | DDC | Stafford | 37 min |
| Apr 23, 4:50 PM CDT | Special Weather Statement | DDC | Stafford | 25 min |
| Apr 23, 5:11 PM CDT | Special Weather Statement | DDC | Stafford | 19 min |
| Apr 23, 5:27 PM CDT | Special Weather Statement | DDC | Pratt | 18 min |
| Apr 23, 5:29 PM CDT | Special Weather Statement | DDC | Comanche | 31 min |
| Apr 23, 5:31 PM CDT | Special Weather Statement | DDC | Pawnee | 29 min |
| Apr 23, 5:32 PM CDT | Special Weather Statement | DDC | Hodgeman | 28 min |
| Apr 23, 6:44 PM CDT | Special Weather Statement | DDC | Hodgeman | 16 min |
Nearby
Special Weather Statements in Kansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.